| Model Number |
BEA28-120/I16-40 |
| Medical Device Problem Codes |
Deformation Due to Compressive Stress (2889); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Aneurysm (1708); Failure of Implant (1924)
| Date of Event |
01/04/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
Event or Problem Description
The patient was initially implanted with a afx2 bifurcated stent graft and two (2) vela suprarenal stent grafts to treat an abdominal aortic aneurysm (aaa).Approximately 3.5 years post initial procedure during a routine follow up, the patient presented non symptomatic with sac enlargement.Images appear to reveal potential type 1a and 3b endoleaks.Re-intervention is planned but has not been scheduled.Patient is stable.
Event or Problem Description
The patient was initially implanted with a afx2 bifurcated stent graft and two (2) vela suprarenal stent grafts to treat an abdominal aortic aneurysm (aaa).Approximately 3.5 years post initial procedure during a routine follow up, the patient presented non symptomatic with sac enlargement.Images appear to reveal potential type 1a and 3b endoleaks.Re-intervention is planned but has not been scheduled.Patient is stable.Updated information: the reported potential type 1a and 3b endoleaks were refuted.However strut buckling and billowing of the bifurcated stent graft were identified.Also multiple type 2 endoleak (non- device related) from lumbars were identified.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported type 1a endoleak and type 3b endoleak of the bifurcated stent graft were refuted, rather there was a bifurcated stent graft strut buckling and billowing.The sac growth was unconfirmed due to a lack of comparative imaging.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest the sac growth is likely the multi-type 2 endoleak (non- device-related failure) from the lumbar arteries.Procedure-related harms, device, user, procedure, or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported as pending re-intervention.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: h6: result code: remove code 3233.H6: conclusion code: remove code 11.